Hello, I currently taking Lexapro 10 mg and todayarks a week. I can see a slight improvement with my depression and anxiety. When i first started the medication it made me more depressed and anxious, but everyone said to keep taking it and stick it out. Today i see this has lofted however i am having trouble falling asleep. Does anyone know how long this typically last? I took a unisome pill which has helped me calm down but not fall asleep.
I have been on 10mg of Lexapro now for about 4 months and my insomnia stayed unfortunately. So my dr put me on 50mg of seroquel. This causes me to fall asleep and stay asleep. And an added bonus is that it boosts the effects of the Lexapro!
Hey. I've nearly been on it for almost two weeks and my insomnia is getting worse. I think for some people it just stays. Having said all this though, it also goes away for many. I've read that it can take up to six weeks.
Btaylor2012; morning if this just started its possible it well go away in a short time but if not many people have to take as someone else said seroquil,or trazodone to help with the sleep but they also seem to help with the lexapro give it a week or so still problems check with your doctor.But remember you still need to rest so lay down like your going to sleep read or whatever and rest the body and mind while your medication adjust itself. Have a good day.
Finally, After 2- 4 weeks on lexapro my insomnia ceased 2 nights ago... I was ony getting 2- 4 hours sleep a night... I had tried Lunest 9 do not EVER use Lunesta --- they hook you and the pills do not work, it made my sweating and insomnia WORSE)... I used benadryl, finally on monday night and starting wed night my insomnia lifted... I slept 10 hours last night --- its interrupted slepp but I fall right back off... I almost gave up on the lexapro the initial side effects included anxiety attacks and flushing with great heat and sweating... but the worst was the insomnia ... thank god thats over / feeling better mentally and physically... best of luck ! p.s I stopped the benadryl/ sleeping wihtout add. drugs
I’ve been on Lexapro for about a month next week. Started at 5mg and last week upped my dose to 10mg. Definitely experiencing imsomnia. It’s like tossing and turning and having vivid thoughts but not deep sleeping. Every couple days I’ll take a gravol before bed to help me sleep. Great except for the grogginess. I was taking this for panic attacks and GAD and oh my goodness has it helped me i am so grateful to have found this medication. Although sometimes i feel as though i have too much energy. This still may be initial side effects of the drug since I’ve only increased a week ago.
I have been on Lexapro for almost 7 weeks. I started at 5mg, was on it for 4 weeks. Increased to 7.5mg for 2 weeks, and just increased to 10mg 4 days ago. I feel like my insomnia is getting worse the more I increase the dose. I have been taking Xanax (0.25mg-0.5mg) every night to sleep. I lay there for hours awake if I don’t take it. I’ve even been up all nigh on several occasions. My Dr just stopped the Xanax & gave me Hydroxyzine. I haven’t tried it yet. Will this insomnia go away? Have anyone taken Hydroxyzine? Help please!
I was on Lexapro for a short time in 2006 for anxiety and depression. Immediately I had insomnia, and I'd NEVER before had issues sleeping. I was switched to celexa which caused brain buzzes and made me feel like I was going to pass out, then I was switched to Zoloft which had the best impact on my depression but gave me the shakes. Parkinson's is in my genes, so that made my anxiety worse. Back to Lexapro. Eventually after about 13-16 months I weaned myself off and have not taken anything since.
Unfortunately, the insomnia has persisted now for 12 years. a few years ago I started taking Doxylamine. It was less effective after a while, so I started taking more. Then at some point I added 5-htp. I am now up to doses of each that should take down a man three times my size, and most nights I still struggle to fall asleep at a reasonable hour.
I've read that the rapid reabsorbtion of seratonin can be caused by inflammation, and SSRIs only delay the reabsorbtion, they don't address the inflammation that causes the symptom. Serrapeptase was suggested as a treatment for the inflammation.
I was recently diagnosed with early onset dysthymia which isn't really well treated with SSRIs. I now take Serrapeptase and glutathione every night before bed and that helps with the depression much more than the SSRIs ever did. Unfortunately I've also had a LOT of loss over the past few years and am still dealing with grief.
Bottom line- your insomnia may be permanent. Or it may resolve, it all depends on your body chemistry. Mine has never resolved, and if I'd known then what I know now I'd be much better off now, but that's life.
I hope yours has resolved and you have no further issues.
Hello... I took Lexapro for 13 years and never has sleeping problems with it. So hopefully yours will go away. But other antidepresstion meds has gave me major sleeping problems. I finally went off of the Lexapro that I totally love and feel great on because it completely took my sex drive away completely... I just wished I had relized it was the Lexapro that did that along time ago... and that is a major side effect that never goes away...
- Lexapro Information for Consumers
- Lexapro Information for Healthcare Professionals (includes dosage details)
- Side Effects of Lexapro (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 14 Jun 2016 • 2 answers
Updated 30 Sep 2015 • 3 answers
Updated 31 Oct 2015 • 3 answers
Updated 26 Aug 2016 • 1 answer
Updated 27 Jul 2018 • 3 answers